Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 150, NWS Shreveport, LA

April 26, 2011Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2011, 2:12 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 2:12 AM CDT (07:12 UTC)
Expired
Apr 26, 2011, 3:00 AM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 26, 2:40 AM CDTTSTM WND DMG2 N Jena, LATREE REPORTED DOWN ON HIGHWAY 503
Apr 26, 2:40 AM CDTTORNADO2 N Jena, LADAMAGE REPORTS FROM EMERGENCY MANAGER OF TREES AND POWERLINES DOWN IN SUMMERVILLE APPEARS TO BE TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.4
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WUUS54 KSHV 260712
SVRSHV
LAC043-059-260800-
/O.NEW.KSHV.SV.W.0150.110426T0712Z-110426T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 300 AM CDT

* AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF MIDWAY...OR 21 MILES NORTH OF PINEVILLE...AND
  MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA
  AND JENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
      3147 9217 3148 9222 3143 9244 3169 9247
      3183 9233 3184 9233 3193 9224 3193 9200
      3133 9200
TIME...MOT...LOC 0712Z 259DEG 48KT 3163 9225

$$

24
1 follow-up statement
595 
WWUS54 KSHV 260733
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 AM CDT TUE APR 26 2011

LAC043-260743-
/O.CAN.KSHV.SV.W.0150.000000T0000Z-110426T0800Z/
GRANT LA-
233 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT PARISH IS CANCELLED...

LAT...LON 3133 9204 3132 9207 3133 9209 3136 9208
      3140 9214 3147 9217 3148 9221 3150 9222
      3151 9226 3167 9228 3188 9218 3193 9200
      3133 9200
TIME...MOT...LOC 0733Z 259DEG 48KT 3168 9193

$$

LAC059-260800-
/O.CON.KSHV.SV.W.0150.000000T0000Z-110426T0800Z/
LA SALLE LA-
233 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR LA SALLE PARISH...

AT 229 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 8 MILES EAST OF JENA...OR 30 MILES SOUTH OF
COLUMBIA...MOVING EAST AT 55 MPH.

LAT...LON 3133 9204 3132 9207 3133 9209 3136 9208
      3140 9214 3147 9217 3148 9221 3150 9222
      3151 9226 3167 9228 3188 9218 3193 9200
      3133 9200
TIME...MOT...LOC 0733Z 259DEG 48KT 3168 9193

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:00 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 26, 2:00 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT TUE APR 26 2011

.DISCUSSION...
ANOTHER UPDATE AS TOR WATCH #210 HAS BEEN REPLACED BY TOR WATCH
#212 WHICH DOES NOT INCLUDE ANY OF OUR EAST TEXAS OR NORTHERN
LOUISIANA COUNTIES. NO OTHER CHANGES ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  67  79  51  80 /  50  60  30  10   0
MLU  86  69  81  50  78 /  40  60  40  10   0
DEQ  78  59  72  43  76 /  60  70  40  10   0
TXK  82  67  76  47  78 /  60  70  30  10   0
ELD  84  64  76  47  76 /  60  70  40  10   0
TYR  85  65  76  48  79 /  20  60  10  10   0
GGG  86  65  77  48  79 /  30  60  10  10   0
LFK  90  70  81  50  82 /  20  50  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
     WEDNESDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
     WEDNESDAY FOR THE FOLLOWING ZONES:
     TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

13
Hazardous weather outlook, Apr 25, 12:00 PM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 25 2011

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1200 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST
LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG
AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED
THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS
NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL
WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE
POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL
CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY
ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO
TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF
WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION.

LAZ010>014-017>022-TXZ149>153-165>167-261100-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS
IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT.
SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL
DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY
FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING...
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
COMPLETELY RULED OUT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE
GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE
GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD
BE MOVING THROUGH THE REGION ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH
TUESDAY NIGHT.

In the hours before

Local storm report, Apr 25, 11:18 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
04/25/2011                   ANGELINA           TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN THROUGHOUT THE COUNTY INCLUDING 94
            WEST...103 WEST...FM 1819 AND CHOPIN ROAD.

&&

BPARKER
Local storm report, Apr 25, 11:33 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     3 ESE EL DORADO         33.20N 92.61W
04/25/2011                   UNION              AR   TRAINED SPOTTER

            TREE LIMBS BROKEN AND DOWN BY EMS STATION.

&&

25
Local storm report, Apr 25, 11:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             3 ESE EL DORADO         33.20N 92.61W
04/25/2011  E0.88 INCH       UNION              AR   TRAINED SPOTTER

&&

25
Special weather statement, Apr 26, 12:44 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 AM CDT TUE APR 26 2011

ARZ060-061-071-072-260645-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-
1244 AM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA...HEMPSTEAD...COLUMBIA AND LAFAYETTE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...BODCAW...LEWISVILLE...ROSSTON AND WILLISVILLE...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LEWISVILLE...
MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Apr 26, 1:16 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 AM CDT TUE APR 26 2011

LAZ019-021-022-260715-
CALDWELL-LA SALLE-WINN-
116 AM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     CALDWELL...WINN AND LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLUMBIA...GRAYSON...OLLA AND WINNFIELD...

AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF WINNFIELD...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Local storm report, Apr 26, 1:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     CAMPTI                  31.90N 93.11W
04/25/2011                   NATCHITOCHES       LA   LAW ENFORCEMENT

            TWO TREES DOWN IN CAMPTI NEAR KEYS GROCERY AND MESSICK
            ROAD. ALSO TREE ACROSS ROADWAY ON HWY 9 NEAR 71.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:45 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo60 min
Apr 25, 9:28 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster62 min
Apr 25, 9:45 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster17 min
Apr 26, 12:35 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn41 min
Apr 26, 2:31 AM CDTTornado WarningSHVLaSalle29 min
Apr 26, 4:03 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more27 hr
Apr 26, 9:49 AM CDTRiver Flood WarningSHVWebster7 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.